MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM CONSOLE KIT; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM CONSOLE KIT; CATHETER, CORONARY, ATHERECTOMY
Model Number 3240
Medical Device Problem Codes Material Integrity Problem (2978); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the speed was too high.A rotablator rotational atherectomy system console kit was selected for use.During the procedure, it was noted that the rotablator is not functioning properly.When it was connected to the gas and set to the optimal range, the speed was too high and is unable to be turned back down.There were no patient complications reported.
 
Event or Problem Description
It was reported that the speed was too high.A rotablator rotational atherectomy system console kit was selected for use.During the procedure, it was noted that the rotablator is not functioning properly.When it was connected to the gas and set to the optimal range, the speed was too high.There were no patient complications reported.It was further reported that the knob on the console would not properly adjust the rpms.The regulator was adjusted to get the device to platform properly.
 
Additional Manufacturer Narrative
The rotablator console was returned for analysis with a broken warranty label but in otherwise good condition.Functional testing revealed the pressure gauge did not display between 83-87 psi and the rpm displayed 156,000 rather than between 83,000 and 120,000.
 
Event or Problem Description

Brand Name
ROTABLATOR ROTATIONAL ATHERECTOMY SYSTEM CONSOLE KIT
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
EP TECHNOLOGIES, INC.
150 baytech dr.
san jose CA 95134
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13979751
Report Number2134265-2022-03760
Device Sequence Number17502837
Product Code MCX
UDI-Device Identifier08714729353300
UDI-Public08714729353300
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3240
Device Catalogue Number3240
Device Lot NumberRC402887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/06/2022
06/13/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date04/12/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown